MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of "the cool line catheter (lot # 98337) was confirmed during the functional testing.A pinhole leak was observed at the proximal end of the proximal balloon.The probable root cause for the balloon pinhole could be due to latent material defect.Upon visual inspection, noticed a knot on the medial luered tubing.In addition, noticed dried blood on the catheter balloons and on the medial, proximal and in luered tubing's.The probable cause for the knot on the luered tubing could be due to user mishandling.During functional testing, all infusion ports and extension tubes were flushed without resistance, except the medial luered tubing due to the knot.The catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a pinhole leak was observed at the proximal end of the proximal balloon.It is unlikely that the defective catheter was shipped.During manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for the cool line catheter with lot # 98337.
 
Event or Problem Description
During ivtm therapy for a patient with hypothermia, the user observed empty saline bag and noticed blood flow from the out luer of the cool line catheter (sn (b)(4)).Suspecting catheter leak.The dwell time of the catheter was 120 hours.The patient temperature at the start of the therapy was 36.4°c.The target temperature was 33°c and the temperature at the time of the issue was 36°c.The catheter was not removed and was continued to be used as a central venous catheter.The patient treatment was continued with alternate temperature management method.No patient consequence was reported.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key9640041
Report Number3010617000-2020-00051
Device Sequence Number16840158
Product Code NCX
UDI-Device Identifier00849111075213
UDI-Public00849111075213
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295AE
Device Catalogue Number8700-0781-40
Device Lot Number98337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2020
Initial Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1